Severe Bleeding after Antithrombotic Therapy in Urosepsis Masquerading as Myocardial Infarction

Kuo-Wei Cheng, Hsin-Chin Shih, Chorng-Kuang How, Yang-Ying Lin, David Hung-Tsang Yen, Mu-Shun Huang
2011 Internal medicine (Tokyo. 1992)  
Cardiac dysfunction is common in patients with severe sepsis and septic shock. We present a 71-year-old woman with Escherichia coli urosepsis and sepsis-induced myocardial injury masquerading as non-ST elevated myocardial ischemia. Spontaneous psoas hematoma requiring blood transfusion and intracranial hemorrhage developed after antiplatelet and anticoagulant therapies, even in therapeutic doses. The patient was managed conservatively and recovered well with minor residual hemiparesis. Bleeding
more » ... complications are a common risk of antithrombotic therapy. It is therefore crucial to weigh the impact of efficacy against safety. Old age, female gender, renal insufficiency and sepsis character increased the risk of bleeding in this patient. A misinterpretation of elevated cardiac troponin I may give rise to a diagnostic dilemma and cause unnecessary morbidity.
doi:10.2169/internalmedicine.50.4681 pmid:21467717 fatcat:36orjdxj6vfexpx5fizrknnf4q